MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE; UNIT, PHACOFRAGMENTATION
Model Number BL5114
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.Report 1 of 3.
 
Event or Problem Description
During phaco there were white particles present.The surgeon removed the particle from the eye with a forceps.
 
Additional Manufacturer Narrative
Two white colored particles were returned in a small plastic vial.The other pack components were not returned.The particles are approximately 1 mm long.They were hard to the touch.The particles were sent to the lab for analysis.The lab analyses indicate that the large white colored particles consist primarily of polycarbonate.Lesser concentrations of saline and calcium residues were also detected.

Brand Name
STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key6830724
Report Number0001920664-2017-00278
Device Sequence Number60334
Product Code HQC
UDI-Device Identifier20757770057546
UDI-Public(01)20757770057546(17)180706
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2018
Device Model NumberBL5114
Device Lot NumberV8696
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2017
Initial Date Received by Manufacturer 08/07/2017
Supplement Date Received by Manufacturer10/22/2017
Initial Report FDA Received Date08/30/2017
Supplement Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1